I've been taking Gabapentin for about 2yrs now. My teeth are now about gone. What I have left are not far behind. I experience terrible mouth pain & cellulite in my face. This is very embarrassing. It's bad enough that I'm fighting my illnesses. I also know others that are having the same problems with their teeth & they take Gabapentin.
These are still side effects of gabapentin from this site (Drugs.com):
Gastrointestinal side effects have been reported in one to three percent of treated patients. Anorexia, flatulence, and gingivitis have been reported frequently. Glossitis (inflammation and swelling of the tongue), gum hemorrhage, thirst, stomatitis (inflammation of the mucous membrane of the mouth), and increased salivation have been reported infrequently. Eructation (belch), blisters in mouth, tooth discoloration, salivary gland enlarged, lip hemorrhage, hematemesis (vomiting blood), and esophageal spasm have been reported rarely. Dyspepsia (like heartburn), dry mouth, dental abnormalities and weight gain have also been reported.
This is a huge list of mouth/teeth problems. I don't see any new solutions, either. Can you talk to your Dr. to see if Lyrica would be any better for you? Possibly it's time to get off the gabapentin, even without a similar drug to change to. I've refused to take either and have relied on other methods of pain management. ESI's (Epidural Steroidal Injections) and occasionally prednisone and Carisoprodol (Soma) have helped me avoid those drugs and spinal neurosurgery. A talk with your Dr. may help you more than you might think.
- Gabapentin Information for Consumers
- Gabapentin Information for Healthcare Professionals (includes dosage details)
- Side Effects of Gabapentin (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 18 days ago • 18 answers
Updated 30 Nov 2017 • 2 answers
Updated 30 Jan 2017 • 3 answers
Updated 29 Nov 2018 • 1 answer
Updated 13 Dec 2018 • 1 answer